Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Irregular menstrual cycle. Bleeds bright and gets lighter. Why is there weight loss? Worry?

Hi, I am a 31 year old female with three children. My youngest is 21 months. Over the past 9 months or so I have had very irregular menstration. My normal cycle has always been 28 days with bleeding of 7 days. I had always been regular and never had any fertility problems. I don t take birth control and haven t since 2006. Over the last 9 months I began to bleed a week early and for about 9 days. Then it increased to 11 days and then when it finally reached 14 days I made a doctor appointment. My mother and brother both have hypothyroidism and I have always had high cholesterol that even with diet and medication seldom lowers. I am 5 ft 4.5 and weigh 148 lbs. I noticed about 6 months ago my hair had extremely thinned (very drastic) and has been breaking off. I assumed it was my hair dresser s fault - maybe using cheap products. I haven t gone through anything stressful or major changes that I feel would change my menstration. When the bleeding starts its large bright red drops of blood rather than a slow pink spotting as a general warning (how it used to be). The doctor said I had no cysts or thyroid problems and he prescribed medroxyprogesterone . He told me to take it 7 days before my bleeding starts - for 3 months. Well, I have done this and nothing changed. The first 2 months it seemed to work and I was very regular, then it went back to being abnormal. It was hard to take it 7 days prior to bleeding because I would start on irregular days (way early). I have taken it for 4 months now and I just started bleeding a week early today. I m frustrated about this bleeding but I am worried something could be wrong with me. It just doesn t seem right. He had told me not to worry that everything was fine, and that more than anything this was just an annoying issue for me rather than a concern. I want to get a second opinion. Is this something to be worried about?
Asked On : Sun, 15 Jul 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Mar 2016
Welcome to HCM.
You had presented with irregular heavy period for last 9 months and bleeding reached up to 14days occasionally.
Abnormal excessive bleeding may be due to uterine fibroid,adenomyosis,Pelvic Endometriosis,DUB or hormonal imbalance (probably hypothyroidism) etc.
So first of all do a fresh USG and TVS scan to evaluate underlying pathology along with several hormonal study like thyroid profile,Estrogen & Progesterone level, LH/FSH with PPBS and lipid profile.
Check the investigation results and consult with your doctor accordingly.
If no abnormality or pathology is detected on investigation,then bleeding is more likely due to DUB. Need appropriate medical T/t for long term period. Best choice is surgical t/t with TAH+BSO if medical T/t fails and family completed.
Also avoid stress by deep breathing,take healthy diet,do light exercise and sleep well.
Be well and Tc.
Answered: Sat, 15 Mar 2014
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor